Alert archive / South Dakota / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 84, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 25, 2009, 2:12 AM CDT for Bon Homme County, Yankton County, South Dakota. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2009, 2:12 AM CDT (07:12 UTC)
- Expired
- Jun 25, 2009, 2:50 AM CDT
- In force
- 38 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
Counties Bon Homme County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 107 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 2:24 AM CDT | HAIL 1 | 5 Sse Tabor, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 11:53 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1702 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 11.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 250712
SVRFSD
SDC009-135-250800-
/O.NEW.KFSD.SV.W.0084.090625T0712Z-090625T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
212 AM CDT THU JUN 25 2009
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BON HOMME COUNTY IN SOUTHEAST SOUTH DAKOTA
SOUTHWESTERN YANKTON COUNTY IN SOUTHEAST SOUTH DAKOTA
* UNTIL 300 AM CDT
* AT 212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 4 MILES SOUTHWEST OF TABOR...OR 16 MILES WEST OF
YANKTON...AND WAS MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
UTICA AROUND 235 AM CDT...
LEWIS AND CLARK STATE PARK AROUND 240 AM CDT...
YANKTON AROUND 250 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DESTRUCTIVE HAIL...BY
MOVING TO A STRONG SHELTER. A WELL BUILT PERMANENT BUILDING IS
BEST...PREFERABLY TOWARD THE INSIDE OF THE BUILDING AND AWAY FROM
OUTSIDE WALLS AND WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND
SOUTHEASTERN SOUTH DAKOTA.
&&
LAT...LON 4285 9772 4284 9780 4286 9785 4302 9781
4297 9733 4286 9735 4286 9741 4284 9745
4286 9753 4284 9759 4286 9763 4283 9769
TIME...MOT...LOC 0712Z 283DEG 21KT 4291 9771
$$
SCHUMACHER4 follow-up statements
000
WWUS53 KFSD 250718
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
218 AM CDT THU JUN 25 2009
SDC009-135-250800-
/O.CON.KFSD.SV.W.0084.000000T0000Z-090625T0800Z/
YANKTON SD-BON HOMME SD-
218 AM CDT THU JUN 25 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR EASTERN BON HOMME AND SOUTHWESTERN YANKTON COUNTIES...
AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR TABOR...OR 14 MILES WEST OF YANKTON...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LEWIS AND CLARK STATE PARK AROUND 240 AM CDT...
YANKTON AROUND 250 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND
SOUTHEASTERN SOUTH DAKOTA.
&&
LAT...LON 4285 9772 4284 9780 4286 9785 4302 9781
4297 9733 4286 9735 4286 9741 4284 9745
4286 9753 4284 9759 4286 9763 4283 9769
TIME...MOT...LOC 0718Z 283DEG 21KT 4290 9766
$$
SCHUMACHER000
WWUS53 KFSD 250729
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
229 AM CDT THU JUN 25 2009
SDC009-135-250800-
/O.CON.KFSD.SV.W.0084.000000T0000Z-090625T0800Z/
YANKTON SD-BON HOMME SD-
229 AM CDT THU JUN 25 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR EASTERN BON HOMME AND SOUTHWESTERN YANKTON COUNTIES...
AT 227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR LEWIS AND CLARK STATE PARK...OR 10 MILES WEST OF YANKTON...
MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LEWIS AND CLARK STATE PARK AROUND 240 AM CDT...
YANKTON AROUND 250 AM CDT...
QUARTER SIZE HAIL HAS BEEN REPORTED 5 MILES SOUTH SOUTHEAST OF TABOR
AT 224 AM CDT WITH THIS STORM. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND
SOUTHEASTERN SOUTH DAKOTA.
&&
LAT...LON 4283 9769 4300 9768 4297 9733 4286 9735
4286 9741 4284 9745 4286 9753 4284 9759
4286 9763
TIME...MOT...LOC 0728Z 283DEG 21KT 4289 9758
$$
SCHUMACHER000
WWUS53 KFSD 250745
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
245 AM CDT THU JUN 25 2009
SDC009-250754-
/O.CAN.KFSD.SV.W.0084.000000T0000Z-090625T0800Z/
BON HOMME SD-
245 AM CDT THU JUN 25 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BON HOMME COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND
SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4295 9757 4294 9735 4286 9735 4286 9741
4284 9745 4286 9753 4284 9759
TIME...MOT...LOC 0744Z 283DEG 21KT 4287 9746
$$
SDC135-250800-
/O.CON.KFSD.SV.W.0084.000000T0000Z-090625T0800Z/
YANKTON SD-
245 AM CDT THU JUN 25 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR SOUTHERN YANKTON COUNTY...
AT 242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR LEWIS AND CLARK STATE PARK...OR NEAR YANKTON...MOVING EAST AT 25
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
YANKTON AROUND 250 AM CDT...
QUARTER SIZE HAIL HAS BEEN REPORTED 5 MILES SOUTH SOUTHEAST OF TABOR
AT 224 AM CDT WITH THIS STORM. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. THIS IS AN
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND
SOUTHEASTERN SOUTH DAKOTA.
&&
LAT...LON 4295 9757 4294 9735 4286 9735 4286 9741
4284 9745 4286 9753 4284 9759
TIME...MOT...LOC 0744Z 283DEG 21KT 4287 9746
$$
SCHUMACHER000
WWUS53 KFSD 250750
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
250 AM CDT THU JUN 25 2009
SDC135-250800-
/O.CAN.KFSD.SV.W.0084.000000T0000Z-090625T0800Z/
YANKTON SD-
250 AM CDT THU JUN 25 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN YANKTON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND
SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4295 9757 4294 9735 4286 9735 4286 9741
4284 9745 4286 9753 4284 9759
TIME...MOT...LOC 0750Z 283DEG 21KT 4286 9742
$$
SCHUMACHERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 9:35 PM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Jun 24, 9:35 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 935 PM CDT WED JUN 24 2009 .DISCUSSION... COVERAGE A LTL LESS THAN EXPECTED BUT STORMS ARE SVR IN ACCORDANCE WITH MOISTR AND UNSTBL AIR AND SVRL BOUNDARIES. EXPECT STORMS TO CONT TO AFFECT AREA WITH SVR STORMS MAINLY N. THESE STORMS SHUD DCRS AND MOVE OUT RATHER QUICKLY AFTER 1AM CDT. TEMP FCST LOOKS FAIRLY GOOD WITH HOURLY VARIATIONS DUE TO SPOTTY SVR STORM COVERAGE. && .AVIATION... SCATTERED SVR THUNDERSTORMS WILL CONT THRU 06Z MAINLY NORTH OF INTERSTATE 90 ACROSS SOUTHEASTERN SOUTH DAKOTA INTO SOUTHWEST MINNESOTA. LCL MVFR TO IFR CONDS AND STG WINDS IN STORMS BUT NO GNRL LWRNG OF CONDS EXPECTED. SKIES WILL CLEAR AND WINDS WILL BECOME LIGHT BEHIND CONVECTION AFTER 06Z. && .PREV DISCUSSION... RIDGE BEGINNING TO FOLD OVER THIS AFTERNOON WHILE UPPER LEVEL JET IMPINGES ON THE NRN PLAINS. STILL WATCHING CONVECTION FIRE OVER NE SD EARLY THIS AFTERNOON. CONVECTION BECOMING MORE ROBUST AS UPPER LEVEL SUPPORT IMPROVES AND SFC LAYER DESTABILIZES. OUTFLOW FROM THESE STORMS ENTERING THE NW CWA AND SHOULD BECOME A TRIGGER MECHANISM FOR STORM DEVELOPMENT SWRD LATER THIS AFTERNOON. IF STORMS DO NOT DEVELOP ON THIS BNDRY IT WILL BE DIFFICULT TO BREAK THE CAP AND GET CONVECTION FIRING. ALSO NEED TO WATCH STORMS IN NE SD FOR POSSIBLE BUILDING SE INTO SW MN. EITHER WAY ANY STORMS THAT MOVE OR DEVELOP IN THE AREA WILL HAVE THE POTENTIAL TO BECOME SEVERE. EFFECTIVE SHEAR INCREASING AND WILL BE IN THE 45-55 KT RANGE THIS EVENING...WHICH ALONG WITH ML CAPES AOA 2000 J/KG ARE SUFFICIENT FOR ROTATING SUPERCELL THUNDERSTORMS. INITIAL CONVECTIVE MODE IS FOR DISCRETE SUPERCELLS CAPABLE OF PRODUCING LAGER HAIL WITH THE POTENTIAL FOR TORNADOES. WINDS WILL ALSO BE A THREAT...BUT SHOULD BECOME A LARGER THREAT AS STORMS CONGEAL INTO A LINE AND MOVE INTO ERN PORTIONS OF THE CWA. A COUPLE MORE HOT/HUMID DAYS TO CONTEND WITH BEFORE RETURN OF MORE SEASONABLE TEMPERATURES AND HUMIDITY LEVELS THIS WEEKEND. BIGGEST CHALLENGE THROUGH THE PERIOD WILL BE TIMING UPCOMING PCPN CHANCES. SHOULD SEE CHANCES INCREASE BY LATER THURSDAY NIGHT...WITH STRONG WARM ADVECTION AND LOW LEVEL JET MOVING INTO CENTRAL SOUTH DAKOTA. ANY LATE NIGHT ACTIVITY COULD TRACK EAST-SOUTHEAST ACROSS OUR NORTHERN CWA AS WARM ADVECTION SHIFTS EAST THROUGH THE MORNING... BUT EXPECT THAT THIS WOULD WEAKEN THROUGH THE DAY AS LOW LEVEL JET UNDERGOES NORMAL DIURNAL DOWNTREND. MUCH OF FRIDAY AFTERNOON AND EARLY EVENING COULD BE DRY...THOUGH SURFACE BOUNDARY BEGINS TO PUSH EAST THROUGH CENTRAL SD...SO WILL KEEP A CHANCE IN OUR FAR WEST FOR THE EARLY EVENING. BETTER CHANCES FRIDAY NIGHT SHOULD BE IN OUR FAR NORTHERN COUNTIES...AND POINTS NORTH AS LOW LEVEL JET STRENGTHENS. BOTH MODELS SHOWING 45-55KT JET CORE IN OUR CWA...PLACING BEST CONVERGENCE NORTH OF I-90 INTO FAR NORTHEAST SD/WEST CENTRAL MN. THIS LIFTS OFF TO THE NORTHEAST THROUGH THE LATE NIGHT HOURS...BUT STILL OPTED TO KEEP LOW END LIKELY POPS ALONG HIGHWAY 14 CORRIDOR... TAPERING TO LOW CHANCE IN OUR FAR SOUTHEAST FOR POTENTIAL SOUTHWARD DEVELOPMENT LATE FRIDAY NIGHT ALONG COLD FRONT MOVING INTO THE CWA. WILL CARRY LOW CHANCE POP INTO SATURDAY MORNING AS THE FRONT PUSHES THROUGH OUR MN/IA COUNTIES. MAY HAVE TO CONTINUE THIS CHANCE INTO THE AFTERNOON IF FRONT SLOWS DOWN AND LINGERS OVER OUR EAST LONGER THAN CURRENTLY EXPECTED. REMAINDER OF THE WEEKEND WILL BE DRY AND MUCH MORE COMFORTABLE THAN THIS PAST WEEK HAS BEEN...THOUGH COULD BE A LITTLE BREEZY ACROSS THE NORTHEAST SUNDAY WITH UNIFORM WEST-NORTHWEST WIND PROFILE ALLOWING FOR STRONG MIXING. UPPER RIDGE ATTEMPTS TO BUILD EAST INTO THE PLAINS MONDAY-WEDNESDAY NEXT WEEK...THOUGH LATEST 12Z RUNS OF BOTH GFS AND ECMWF SHOWING UPPER TROUGH OVER THE GREAT LAKES STRENGTHENING AND SLOWING DOWN EASTWARD PROGRESSION. MUCH OF THE WEEK LOOKS DRY WITH THIS PATTERN EVOLUTION...THOUGH WILL KEEP A SLIGHT CHANCE OF TSRA IN MONDAY NIGHT/TUESDAY WITH SOME WEAK WARM ADVECTION ACROSS THE AREA. TEMPS A LITTLE TRICKY...AS STRENGTH OF UPPER LOW ON 12Z OPERATIONAL GFS WOULD KEEP AT LEAST EASTERN AREAS COOLER THAN GOING TEMPS. THIS RUN IS COOL OUTLIER THOUGH...SO HAVE STUCK FAIRLY CLOSE TO NATIONAL GUIDANCE FOR NOW. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && WILLIAMS
Hazardous weather outlook, Jun 24, 11:47 AM CDT, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1147 AM CDT WED JUN 24 2009 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-251200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1147 AM CDT WED JUN 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A FEW LINGERING THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF NORTHWEST IOWA EARLY THIS AFTERNOON. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON...WITH THE GREATEST POTENTIAL FOR THUNDERSTORM DEVELOPMENT ACROSS SOUTH CENTRAL SOUTH DAKOTA. IN ADDITION...THUNDERSTORMS OVER NORTH CENTRAL SOUTH DAKOTA EARLY THIS AFTERNOON...SHOULD PROGRESS INTO SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA LATE THIS AFTERNOON. STORMS WHICH DEVELOP MAY BECOME SEVERE...CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS AND WINDS TO 75 MPH. IN ADDITION...TORNADOS WILL BE POSSIBLE WITH SOME STORMS. STORMS ARE EXPECTED TO MOVE INTO SOUTHWEST MINNESOTA AND NORTHWEST IOWA THIS EVENING...AND MAY FORM A LINE OF THUNDERSTORMS DURING THE EVENING HOURS. FLOODING... WHILE WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED TODAY AND TONIGHT...A FEW HEAVIER THUNDERSTORMS COULD PRODUCE 1 TO 2 INCH AN HOUR RAINFALL RATES. THIS COULD PRODUCE SOME LOCALIZED...MAINLY URBAN...FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM CDT NORTHWEST OF A LINE FROM BROOKINGS TO LAKE ANDES...AND AFTER 6 PM CDT FOR THE REMAINDER OF THE AREA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 97
In the hours before
Local storm report, Jun 25, 12:34 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1234 AM CDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM FUNNEL CLOUD 2 W CORSICA 43.42N 98.45W
06/24/2009 DOUGLAS SD LAW ENFORCEMENT
&&
KEWYLocal storm report, Jun 25, 12:40 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1240 AM CDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HAIL 7 NNW MOUNT VERNON 43.81N 98.31W
06/25/2009 E0.88 INCH DAVISON SD TRAINED SPOTTER
1218 AM TSTM WND GST BERESFORD 43.08N 96.78W
06/25/2009 E60.00 MPH UNION SD FIRE DEPT/RESCUE
1227 AM TORNADO 15 E PLATTE 43.39N 98.55W
06/25/2009 DOUGLAS SD LAW ENFORCEMENT
1232 AM FUNNEL CLOUD 2 W CORSICA 43.42N 98.45W
06/25/2009 DOUGLAS SD LAW ENFORCEMENT
&&
KEWYLocal storm report, Jun 25, 1:02 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
102 AM CDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 AM HAIL 2 N CHATSWORTH 42.95N 96.51W
06/25/2009 E1.00 INCH SIOUX IA EMERGENCY MNGR
0100 AM HAIL ARMOUR 43.32N 98.34W
06/25/2009 E0.88 INCH DOUGLAS SD LAW ENFORCEMENT
&&
KEWYLocal storm report, Jun 25, 1:07 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
107 AM CDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 AM HAIL HAWARDEN 43.00N 96.48W
06/25/2009 E0.88 INCH SIOUX IA TRAINED SPOTTER
&&
KEWYLocal storm report, Jun 25, 1:21 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
121 AM CDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM FLASH FLOOD ARMOUR 43.32N 98.34W
06/25/2009 DOUGLAS SD LAW ENFORCEMENT
WATER 4-6 INCHES DEEP OVER ROAD
&&
KEWYLocal storm report, Jun 25, 1:57 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
157 AM CDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 AM HAIL BRUNSVILLE 42.81N 96.27W
06/25/2009 E1.00 INCH PLYMOUTH IA TRAINED SPOTTER
&&
DMILLERThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:34 PM CDT | Tornado Warning | FSD | Beadle | 41 min |
| Jun 24, 8:13 PM CDT | Tornado Warning | FSD | Beadle, Jerauld, Sanborn | 40 min |
| Jun 24, 8:47 PM CDT | Tornado Warning | FSD | Miner, Sanborn | 43 min |
| Jun 24, 9:12 PM CDT | Tornado Warning | FSD | Davison, Hanson, McCook, Miner, Sanborn | 48 min |
| Jun 24, 9:56 PM CDT | Tornado Warning | FSD | Hanson, Hutchinson, McCook, Turner | 49 min |
| Jun 24, 10:38 PM CDT | Tornado Warning | FSD | Hutchinson, McCook, Turner | 37 min |
| Jun 24, 11:11 PM CDT | Tornado Warning | FSD | Lincoln, Turner | 34 min |
| Jun 24, 11:35 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Davison | 25 min |
| Jun 24, 11:41 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Turner, Yankton | 34 min |
| Jun 24, 11:49 PM CDT | Tornado Warning | FSD | Aurora, Douglas | 26 min |
| Jun 24, 11:59 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Davison, Sanborn | 31 min |
| Jun 25, 12:06 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Turner, Union | 24 min |
| Jun 25, 12:13 AM CDT | Tornado Warning | FSD | Aurora, Charles Mix, Douglas | 32 min |
| Jun 25, 12:24 AM CDT | Severe Thunderstorm Warning | FSD | Union | 36 min |
| Jun 25, 12:35 AM CDT | Severe Thunderstorm Warning | FSD | Douglas, Hutchinson | 25 min |
| Jun 25, 12:43 AM CDT | Tornado Warning | FSD | Charles Mix, Douglas | 32 min |
| Jun 25, 12:58 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix, Douglas, Hutchinson | 32 min |
| Jun 25, 1:13 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix, Douglas | 17 min |
| Jun 25, 1:17 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme | 43 min |
| Jun 25, 1:22 AM CDT | Flash Flood Warning | FSD | Bon Homme, Charles Mix, Douglas, Hutchinson | 3 hr |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.